Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 167, NWS Amarillo, TX
NWS Amarillo, TX issued this severe thunderstorm warning at Jun 20, 2012, 8:44 PM CDT for Beaver County, Oklahoma. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 20, 2012, 8:44 PM CDT (01:44 UTC)
- Expired
- Jun 20, 2012, 9:14 PM CDT
- In force
- 30 min
- Issued by
- NWS Amarillo, TX
- Area
- Storm-based polygon
County Beaver County, OK
The radar
The Dodge City radar (KDDC), 104 km from the middle of the area, began a volume at 01:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 1.7 hours before the alert went out and 107 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 921 J/kg
- Mixed-layer CIN
- -82 J/kg
- Mixed-layer LCL
- 2064 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 43 m²/s²
- 0-3 km storm-relative helicity
- 127 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
606
WUUS54 KAMA 210144
SVRAMA
OKC007-210245-
/O.NEW.KAMA.SV.W.0167.120621T0144Z-120621T0245Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE AMARILLO TX
844 PM CDT WED JUN 20 2012
THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN BEAVER COUNTY IN THE PANHANDLE OF OKLAHOMA
* UNTIL 945 PM CDT
* AT 842 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS HAVE
DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR FORGAN...OR ABOUT 6 MILES NORTH OF BEAVER...MOVING
SOUTHEAST AT 15 MPH.
* LOCATIONS IMPACTED INCLUDE...
FORGAN...
MOCANE...
BEAVER...
KNOWLES...
GATE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY. LIGHTNING IS THE SECOND LEADING CAUSE OF DEATH FROM
THUNDERSTORMS BEHIND ONLY FLASH FLOODING. REMEMBER...IF YOU CAN HEAR
THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE
AT 8 0 6 3 3 5 1 1 2 1.
&&
LAT...LON 3691 10000 3651 10021 3692 10074 3701 10070
3700 10051
TIME...MOT...LOC 0143Z 314DEG 14KT 3690 10050
$$
JMG2 follow-up statements
045
WWUS54 KAMA 210206
SVSAMA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
906 PM CDT WED JUN 20 2012
OKC007-210245-
/O.CON.KAMA.SV.W.0167.000000T0000Z-120621T0245Z/
BEAVER OK-
906 PM CDT WED JUN 20 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 PM CDT
FOR EASTERN BEAVER COUNTY...
AT 904 PM CDT...TRAINED WEATHER SPOTTERS REPORTED DIME SIZED HAIL.
THE SEVERE THUNDERSTORM IS STILL CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR BEAVER...MOVING SOUTHEAST AT 15 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
KNOWLES...BEAVER AND GATE.
TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE
AT 8 0 6 3 3 5 1 1 2 1.
LAT...LON 3691 10000 3651 10021 3692 10074 3701 10070
3700 10051
TIME...MOT...LOC 0204Z 314DEG 14KT 3684 10043
$$
JMG967
WWUS54 KAMA 210214
SVSAMA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
914 PM CDT WED JUN 20 2012
OKC007-210224-
/O.CAN.KAMA.SV.W.0167.000000T0000Z-120621T0245Z/
BEAVER OK-
914 PM CDT WED JUN 20 2012
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN BEAVER COUNTY IS
CANCELLED...
AT 914 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THE STORM THAT PROMPTED THE SEVERE THUNDERSTORM WARNING HAD WEAKENED.
THEREFORE THE SEVERE THUNDERSTORM WARNING IS CANCELLED.
RADAR INDICATED THAT HEAVY RAIN...SMALL HAIL...AND GUSTY WINDS WERE
STILL POSSIBLE FROM THE THUNDERSTORM.
LAT...LON 3691 10000 3651 10021 3692 10074 3701 10070
3700 10051
TIME...MOT...LOC 0214Z 314DEG 14KT 3681 10040
$$
JMGWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 20, 7:53 PM CDT, 51 minutes earlier.
Area forecast discussion, Jun 20, 7:53 PM CDT, 51 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE AMARILLO TX 753 PM CDT WED JUN 20 2012 .UPDATE... FRONT CONTINUES TO BE NEARLY STATIONARY...EXTENDING ALONG A LINE FROM TEXLINE...TO JUST SOUTH OF GUYMON...TO MEAD KS. THUNDERSTORMS ARE JUST BEGINNING TO DEVELOP ALONG THE PORTION OF THE FRONT IN THE PANHANDLES...AND DO NOT SEEM TO BE PROPAGATING VERY FAR AWAY FROM THE FRONT AT THIS TIME. STILL EXPECT TO SEE THE FRONT MAKE PROGRESS SOUTH...ESPECIALLY AFTER SUNSET. HAVE UPDATED THE GRIDS TO REFLECT THE CURRENT POSITION OF THE FRONT...AND THE EXPECTED EVOLUTION OVERNIGHT. JOHNSON && .PREV DISCUSSION... /ISSUED 619 PM CDT WED JUN 20 2012/ AVIATION... COLD FRONT EXTENDS FROM THE EASTERN OKLAHOMA PANHANDLE INTO THE EXTREME NORTHWEST TEXAS PANHANDLE. THE FRONT HAS MADE VERY LITTLE PROGRESS SOUTHWARD THROUGH THE DAY. PLENTY OF MOISTURE AVAILABLE FOR SHOWERS AND THUNDERSTORMS TO DEVELOP ALONG THE FRONTAL BOUNDARY...BUT THUS FAR CONVECTION HAS BEEN SUPPRESSED. AS THE FRONT BEGINS TO MOVE SOUTH...COULD SEE SOME THUNDERSTORMS DEVELOP AFTER 03Z...BUT CONFIDENCE IS LOW. AS A RESULT...HAVE REMOVED MENTION OF SHOWERS AND THUNDERSTORMS FROM ALL TAF SITES AS THIS WILL BE LARGELY DEPENDENT ON WHETHER CONVECTIVE ACTIVITY GETS GOING THIS EVENING. OTHERWISE...WINDS WILL BE BACKING TO THE NORTH AND NORTHEAST AS THE FRONTAL BOUNDARY BEGINS TO PUSH SOUTH. GARCIA PREV DISCUSSION... /ISSUED 345 PM CDT WED JUN 20 2012/ DISCUSSION... AFTERNOON VISIBLE SATELLITE IMAGERY SHOWS A STRONG COLD FRONT OVER THE OK PANHANDLE AND THE NORTHWEST TX PANHANDLE. THIS FRONT APPEARS TO HAVE SLOWED DOWN OR EVEN STALLED IN THIS AREA ALTHOUGH IT IS STILL FORECAST TO PUSH SOUTH OF THE AREA BY THURSDAY MORNING. STRONG CAPPING HAS HELD OFF ON CI ALONG THIS FRONT DESPITE STRONG DIURNAL HEATING AND A MOIST AND UNSTABLE AIR MASS IN PLACE. THE CAP WILL WEAKEN THIS EVENING AND TONIGHT WITH STORMS DEVELOPING ALONG AND BEHIND THE FRONT. NORTHEAST UPSLOPE FLOW AND A 30 KT LOW-LEVEL JET SOUTH OF THIS FRONT WILL MAINTAIN DECENT MOISTURE ACROSS THE AREA. HOWEVER WEAK 0-6 KM WIND SHEAR SHOULD LIMIT THE THREAT OF ORGANIZED SEVERE WX. DESPITE THIS...A FEW STORMS CAN BECOME SEVERE WHERE NEARLY 30 DEGREE T/TD SPREADS SUGGEST STRONG WINDS WILL BE THE MAIN HAZARD. THE FRONT WILL PUSH SOUTH OF THE AMA FA THURSDAY MORNING WHERE THE FRONT IS EXPECTED TO STALL. DIURNAL HEATING IMPINGING ON A MOIST AND UNSTABLE AIR MASS CAN RESULT IN ADDITIONAL STORM DEVELOPMENT THURSDAY ALTHOUGH EXPECT THE BEST CHANCES FOR STORMS WILL BE ACROSS THE SOUTHERN TX PANHANDLE...CLOSEST TO WHERE THE FRONTAL BOUNDARY LIES. UPSLOPE FLOW AND ABUNDANT CLOUD COVER WILL HOLD TEMPS DOWN IN THE 80S. SURFACE HIGH PRESSURE WILL BUILD IN BEHIND THE FRONT WITH PRECIP CHANCES ENDING THURSDAY EVENING. WELL ADVERTISED UPPER RIDGE WILL BUILD OVER THE CENTRAL AND SOUTHERN PLAINS FRIDAY AND WILL REMAIN OVER THE AREA INTO THE MIDDLE OF NEXT WEEK. SUBSIDENCE UNDERNEATH THE RIDGE WILL KEEP PRECIP CHANCES AT BAY. TEMPS WILL ALSO REBOUND BACK INTO THE 90S AND TO THE TRIPLE DIGITS. HAVE GONE AND INCREASE HIGHS A LITTLE BIT ABOVE THE MEX THROUGH THIS PERIOD. MONSOONAL MOISTURE WILL INCREASE AND CAN RESULT IN A TYPICAL RING OF FIRE WX PATTERN AT THE END OF NEXT WEEK. THE BEST CHANCES FOR STORMS LOOK TO STAY OVER THE MOUNTAINS IN NM. CLK FIRE WEATHER... A COLD FRONT WILL PUSH SOUTH ACROSS THE TEXAS PANHANDLE TONIGHT. UPSLOPE EAST TO SOUTHEAST WINDS BEHIND THE FRONT WILL MAINTAIN DECENT BOUNDARY LAYER MOISTURE ACROSS THE REGION. WITH A MOIST AND UNSTABLE AIR MASS IN PLACE...SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP TONIGHT. THE FRONT WILL STALL NEAR THE SOUTHERN TX PANHANDLE THURSDAY AND CAN PROVIDE A FOCUS FOR ADDITIONAL STORM DEVELOPMENT THROUGH THURSDAY EVENING. AN EXPANSIVE UPPER RIDGE WILL BUILD OVER THE CENTRAL AND SOUTHERN PLAINS FRIDAY AND IS EXPECTED TO REMAIN IN THIS GENERAL LOCATION THROUGH AT LEAST THE MIDDLE OF NEXT WEEK. HOT AND DRY WX CAN BE EXPECTED DUE TO THE POSITION OF THIS RIDGE WHICH WILL RESULT IN AFTERNOON RELATIVE HUMIDITIES FALLING TO AROUND 15 PERCENT...ESPECIALLY IN THE WESTERN SECTIONS. HOWEVER WEAKER 20 FOOT WINDS SHOULD PRECLUDE ELEVATED OR CRITICAL FIRE WEATHER CONDITIONS. CLK && .AMA WATCHES/WARNINGS/ADVISORIES... TX...NONE. OK...NONE. && 01/16
Hazardous weather outlook, Jun 20, 3:05 PM CDT, 5 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 305 PM CDT WED JUN 20 2012 OKZ001>003-TXZ001>020-211100- CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON- GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH- 305 PM CDT WED JUN 20 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE...TONIGHT. THUNDERSTORMS ARE POSSIBLE ACROSS THE TEXAS AND OKLAHOMA PANHANDLES TONIGHT. SOME STORMS MAY BECOME SEVERE WITH LARGE HAIL AND DAMAGING WINDS BEING THE PRIMARY HAZARDS. HEAVY RAINFALL MAY ALSO ACCOMPANY SOME OF THESE STORMS WHICH CAN CAUSE LOCALIZED FLOODING. IN ADDITION...BREEZY SOUTHERLY WINDS WILL REQUIRE BOATERS TO EXERCISE CAUTION ON AREA LAKES TONIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THUNDERSTORMS WILL BE POSSIBLE ACROSS THE MOST OF THE TEXAS AND OKLAHOMA PANHANDLES THURSDAY AND THURSDAY EVENING. THESE STORMS ARE NOT EXPECTED TO BE SEVERE...HOWEVER SOME OF THE STORMS MAY BE STRONG WHERE SMALL HAIL AND GUSTY WINDS WILL BE THE PRIMARY HAZARDS. .SPOTTER INFORMATION STATEMENT... LIMITED SPOTTER ACTIVATION MAY BE NEEDED TONIGHT ACROSS THE TEXAS AND OKLAHOMA PANHANDLES. CLK
In the hours before
Special weather statement, Jun 20, 7:58 PM CDT, 46 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 758 PM CDT WED JUN 20 2012 OKZ002-003-210200- TEXAS OK-BEAVER OK- 758 PM CDT WED JUN 20 2012 ...SIGNIFICANT WEATHER ADVISORY... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 900 PM CDT FOR BEAVER AND TEXAS COUNTIES. AT 755 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE MONITORING A LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 16 MILES NORTH OF BEAVER TO 15 MILES EAST OF GUYMON...MOVING SOUTHEAST AT 10 MPH. HAIL UP TO THE SIZE OF PENNIES AND WINDS AROUND 50 MPH ARE POSSIBLE. PERSONS IN THE PATH OF THESE STORMS SHOULD CLOSELY MONITOR WEATHER RADIO OR OTHER MEDIA FOR OTHER UPDATES AND POSSIBLE WARNINGS. BE PREPARED TO TAKE ACTION IF A WARNING IS ISSUED. JMG
Local storm report, Jun 20, 8:36 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
836 PM CDT WED JUN 20 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0815 PM HAIL HARDESTY 36.61N 101.19W
06/20/2012 E0.88 INCH TEXAS OK TRAINED SPOTTER
&&
EVENT NUMBER AMA1200578
SFJNearby
Severe Thunderstorm Warnings in Oklahoma, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.